Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Seroxat

  1. #1
    Anna
    Guest

    Seroxat

    Has anyone here been prescribed this SSRI and if so would you mind sharing your experiences of it?

    I'm considering taking it for social anxiety and depression, but I am really worried about side effects, particularly the possibility of hair loss. I've spoken to my doctor about this, but would be interested in people's personal experiences and I realise my experience of it may be different.

    Thanks

  2. #2
    Anna
    Guest
    Hope I posted this in the right place by the way - if not sorry!

  3. #3
    Junior Member
    Join Date
    Feb 2016
    Location
    Ramsbottom, Lancashire
    Posts
    165
    hi, wondered where you had got to. Seroxat is a bloody good choice of anti deprerssant. Not taken it persoally yet but I know several people who use it and has worked well for them. I wouldn't worry too much about possible side effects as they are rather rare. They may make you feel slightly nauseous for a few days, but well worth giving them a go. I checked on Wikipedia, didn't mention hair loss.
    Hope things are going ok with you.

  4. #4
    Guardian of the North and kipper holder Angie's Avatar
    Join Date
    Feb 2012
    Location
    South Yorkshire
    Posts
    29,596
    Hi Anna, your fine where you posted this hun, it isnt something I have any experience of to be honest x sorry couldn't help
    If you canít fly, then run, if you canít run, then walk, if you canít walk, then crawl, but by all means keep moving.
    Quote by Martin Luther King JR

  5. #5
    Anna
    Guest
    Hi Stephenb and Angie, thanks for the quick replies

    It's one of the few SSRIs I haven't tried and my doctor said I should consider it. I've read some good things online about it helping people worry less about what others think of them, but hearing other's experiences on here would be really helpful.
    It gets to the point where I avoid going out sometimes just in case someone I don't know says or does something negative towards me, or I worry about doing something stupid and making a fool of myself. This hasn't happened that often and I know I shouldn't care, but sadly I do, way too much. I'd love to stop feeling so self-conscious, I'm just so fed up of feeling like it. I know its stupid but I even get a bit nervous about posting stuff online, that's why I haven't posted that much so far Stephen!

  6. #6
    Junior Member
    Join Date
    Feb 2016
    Location
    Ramsbottom, Lancashire
    Posts
    165
    Thas is your brain playing tricks with you, and the reason why you are here. The meds are supposed to make you think 'normally' then you won't be so bothered what people think. I would definitely give them a go. really you have nothing to lose. You may even be pleasantly surprised at the outcome. You certainly shouldn't be self conscious about posting on here. Nobody is out to judge you. (unless you give some dodgy advice - which i did last week. I meant well but was not sound advice)
    Jump in with both feet and see where it takes you.

  7. #7
    Anna
    Guest
    Yes you're right, I suppose I don't have much to lose really. I just wondered if Seroxat was different to other SSRIs at all, as none of the others I tried affected my social anxiety at all. Thanks for replying anyway

  8. #8
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    83,046
    Actually the meds job is normally to level out how you are feeling.. Everyone could take the same medication and respond differently. There are good and bad points for every medication out there. Is this your GP just changing your medication or seeing a psych?
    Please always remember that I am always right. I have a framed certificate to prove it.

    When in doubt, stop and think... WWSS? (What Would Suzi Say?)
    For more info please see
    THIS thread


  9. #9
    Anna
    Guest
    Hi Suzi,

    Thanks for the reply. My doctor said that different SSRIs have had more success than others for particular types of anxiety though. Do you think this isn't the case? The SSRIs I've tried in the past have definitely affected me in different ways mentally, but I suppose this could be psychosomatic. I realise I may respond differently to others on the same medication, but if its worked for a large number of people in a certain way then I'd probably have more of a chance of it affecting me the same. I may well be wrong though...

    Seeing a psychiatrist or psychologist isn't an option as I can't afford it. I could get referred to a NHS mental health practitioner/counsellor for CBT again, but my doctor agreed that it wouldn't necessarily be that helpful as I've had no success with the 3 different ones I've seen before. I found all 3 courses of sessions unpleasant and unhelpful, particularly one.

  10. #10
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    44,732
    Hi Anna. You can't afford it? Psychiatrists and psychologists are available on NHS, though it may take a while to get to see them. Perhaps you could talk to your GP about it?

    Different SSRIs work differently for different people. But there are also other options to deal with depression and anxiety - different types of ADs, anti anxiety meds etc. It may be you could have a double appt with your GP to talk through the options and/or talk to a psychiatrist
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •